MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 5.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISSECTOR, 5.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DISSECTOR, 5.0MM X 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that two devices from the same lot (11982055) produced metal abrasion during a knee surgery.According to the nurse no harm for patient, operator or third party occurred.The knee surgery was finished successfully with the same devices.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2021: it was confirmed that the metal abrasion occurred inside the patient and all fragments were retrieved from the patient.The surgery was finished successfully with a new device with the same part number but different lot number.The two affected devices were discarded by the facility and the remaining devices of the package plus an additional package of the affected lot will be returned.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500ds (no batch number present) was received for investigation, in addition to two packages containing five sealed ar-8500ds, batch 11982055 devices each.Both the complaint device and a freshly unsealed ar-8500ds were compared under micro-vu id: 654, where it was observed that the complaint dissector had circumferential grooves present inferior to the inner tube collar, as well as slight wear along the inner diameter of the outer tube hood.The new device did not display the same abnormalities.Overall, no problems were found with the new sample.The signs of debris production present on the complaint device were consistent with user applied mechanical forces via prying/leveraging the device against bone and/or hard tissue.

Brand Name
DISSECTOR, 5.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11647652
Report Number1220246-2021-02873
Device Sequence Number3832887
Product Code GFA
UDI-Device Identifier00888867043794
UDI-Public00888867043794
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDISSECTOR, 5.0MM X 13CM
Device Catalogue NumberAR-8500DS
Device Lot Number11982055
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/21/2021
Supplement Date Received by Manufacturer03/21/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/22/2021
Patient Sequence Number1